MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Premature Discharge of Battery (1057); Structural Problem (2506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2017, the reporter contacted animas, alleging a power (battery life w/ damage) issue.It was noted that the battery compartment was cracked.There was no allegation of an adverse event associated with this complaint.This complaint is being reported because the user may be unaware that the pump has lost power, leading to under delivery.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 07/18/2017 with the following findings: a review of the black box showed the user installed partially discharged batteries resulting in replace battery alarms.The battery compartment was cracked on the side from the threads to the cover.Unrelated to the original complaint, moisture was found in the battery compartment.Additionally, the battery cap was not returned and a test cap was used for all testing.A leak test failed due to a battery compartment leak.The current draws measured within specifications.The pump cover was removed to find moisture on the printed circuit board and continuous glucose monitoring module.A battery life issue was not duplicated during testing.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key6659803
Report Number2531779-2017-13130
Device Sequence Number1882090
Product Code OYC
UDI-Device Identifier10840406100570
UDI-Public0110840406100570
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 05/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2017
Was the Report Sent to FDA? Yes
Device Age12 MO
Initial Date Received by Manufacturer 05/27/2017
Supplement Date Received by Manufacturer05/27/2017
Initial Report FDA Received Date06/22/2017
Supplement Report FDA Received Date08/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age3 YR